Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS La Crosse, WI

May 6, 2008Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 6, 2008, 6:57 PM CDT for Houston County, Minnesota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2008, 6:57 PM CDT (23:57 UTC)
Expired
May 6, 2008, 7:15 PM CDT
In force
18 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Houston County, MN

The radar

The La Crosse radar (KARX), 19 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2336 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 062356
SVRARX
MNC055-070015-
/O.NEW.KARX.SV.W.0007.080506T2357Z-080507T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 715 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR COUNTY ROADS 3 AND 24...OR
  ABOUT 8 MILES EAST OF CALEDONIA...AND MOVING EAST AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOKAH AND COUNTY ROADS 3 AND 24 AROUND 655 PM...
  BROWNSVILLE AND RENO AROUND 700 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4357 9124 4356 9140 4375 9144 4380 9126
      4371 9125 4370 9126 4366 9126 4365 9124
TIME...MOT...LOC 2357Z 269DEG 19KT 4365 9129

$$

BOYNE
1 follow-up statement
000 
WWUS53 KARX 070010
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT TUE MAY 6 2008

MNC055-070020-
/O.EXP.KARX.SV.W.0007.000000T0000Z-080507T0015Z/
HOUSTON MN-
710 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON COUNTY EXPIRES
AT 715 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

LAT...LON 4357 9124 4356 9140 4375 9144 4380 9126
      4371 9125 4370 9126 4366 9126 4365 9124
TIME...MOT...LOC 0010Z 269DEG 19KT 4365 9120

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:27 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 6, 3:27 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CDT TUE MAY 6 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA TONIGHT INTO WED...
SHRA/TSRA CHANCES AGAIN THU NIGHT THRU FRI NIGHT...TEMPERATURES
THROUGH THE PERIOD.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER THE CENTRAL DAKOTAS WITH
A WARM FRONT FROM SOUTHEAST ND TO SOUTHEAST WI. WV IMAGERY SHOWED
ONE SHORTWAVE OVER WESTERN ND AND OTHER WEAKER WAVES OVER EASTERN
SD/WESTERN MN. SFC OBS SHOW BOUNDARY LAYER MOISTURE RETURNING THRU
THE PLAINS IN THE DEEPER MOISTURE PLUME. DEW POINTS HAVE CHANGED
LITTLE OVER THE FORECAST AREA SINCE 14Z...WITH TAMDAR SOUNDINGS
SHOWING AIRMASS MIXED TO 800MB AND DRIER AIR ALOFT MIXING TO THE
SFC. THE SLOWER DEW POINT RISE LIMITING SFC BASED CAPE THIS
AFTERNOON...WITH VALUES ACROSS MUCH OF THE FORECAST AREA IN THE 200-
400 J/KG RANGE. CAPES IN EXCESS OF 1K J/KG CONFINED TO WESTERN
IA/SOUTHWEST MN WHERE TEMPS AROUND 80F AND DEW POINTS INTO THE LOWER
50S. LOW LEVEL MOISTURE RETURN/THETA-E CONVERGENCE INTO THE WARM
FRONT COUPLED WITH WEAK LIFT FROM THE SHORTWAVES TRIGGERING SCT
-SHRA/TSRA ACROSS SOUTHERN MN INTO SOUTHEAST SD. WHERE CLOUDS/SHRA
PREVAIL...TEMPS IN THE MID 50S AND 60S. TEMPS IN THE UPPER 70S-LOWER
80S SOUTH OF THE WARM FRONT.

06.12Z NAM/GFS INITIALIZED REASONABLY WELL BUT NOT WITHOUT SOME
DIFFERENCES. PER RA-OBS...GFS BETTER WITH 700-300MB HGTS OVER MUCH
OF THE SOUTHERN PLAINS/ROCKIES TO THE NORTHERN ROCKIES. NAM BETTER
WITH SFC-850MB MOISTURE OVER THE CENTRAL PLAINS...AS GFS AROUND 5F
TOO HIGH WITH SFC DEW POINTS ACROSS THE CENTRAL PLAINS/UPPER MIDWEST
AND 2C TO 4C TOO HIGH WITH 850MB DEW POINTS ACROSS THE CENTRAL
PLAINS. EVEN WITH THE DIFFERENCES...NAM/GFS OFFER QUITE SIMILAR
SOLUTIONS FOR TONIGHT INTO FRI NIGHT. DPROG/DT OF 500MB HGTS AT
06.12Z SHOWED NAM/GFS RUNS OF 04.12Z AND 05.12Z VERIFIED QUITE WELL
ACROSS NOAM AND GENERALLY OFFER A COMPROMISE OF THEIR EARLIER RUNS.
SLIGHT EDGE AND BETTER RUN-TO-RUN CONSISTENCY TO GFS. THRU 36HRS...
MODEL RUN-TO-RUN CONSISTENCY REMAINS QUITE GOOD WITH THE SHORTWAVE
TROUGH TO CROSS THE REGION. TREND IS SLOWER/STRONGER WITH THE
SHORTWAVE TROUGH INTO THE SOUTHERN PLAINS. MODELS CONVERGING ON
STRENGTH WITH THE NEXT TROUGH INTO OR/WA/BC. FOR 36-60HRS TREND IS
TOWARD THE SLOWER SOLUTIONS WITH THE TROUGH INTO THE NORTHERN
ROCKIES. CONSISTENCY GOOD WITH THE TROUGH INTO THE MID MS VALLEY.
FOR 60-84HRS GFS SHOWS REASONABLE RUN-TO-RUN CONSISTENCY AS A
PORTION OF THE NORTHERN ROCKIES TROUGH SHEARS EAST ACROSS THE
NORTHERN PLAINS. DIFFERENCES DEVELOP WITH THE AMOUNT OF ENERGY LEFT
BEHIND OVER THE CENTRAL ROCKIES...WITH NAM STRONGER THAN ECMWF/UKMET
AND ALL GFS ENSEMBLE MEMBERS. CHECK OF OBS VS. MODEL DATA AT 18Z
SHOWED NAM/GFS WERE A BIT STRONG WITH THE SFC LOW/TROUGH OVER THE
DAKOTAS AND WERE BOTH TOO ROBUST BRINGING THE SFC MOISTURE RETURN
INTO THE AREA...ESPECIALLY GFS. PER WV IMAGERY...NAM LOOKS A BIT
BETTER THAN GFS WITH THE SHORTWAVE DETAIL ACROSS ND/SD/MN/NEB...BUT
STILL LOOKS A BIT OFF ON THE DETAIL. BOTH MODELS STRUGGLED WITH THE
12Z-18Z PRECIP ACROSS THE CENTRAL CONUS. AGAIN SOME SIGNALS TO FAVOR
NAM AND OTHERS TO FAVOR GFS...AND NO CLEAR MODEL FAVORITE THIS
CYCLE. FAVORED A MODEL/ENSEMBLE CONSENSUS THIS CYCLE. SHORT-TERM
FORECAST CONFIDENCE AVERAGE.

IN THE SHORT TERM...MOISTURE RETURN CONTINUES/INCREASES INTO THE
EVENING AS LOW LEVEL JET STRENGTHENS AND MOVES EAST. EVEN WITH THE
INCREASE OF MOISTURE...MIXED LAYER CAPE VALUES REMAIN IN THE 400-
800 J/KG RANGE THRU THE EARLY EVENING...BEFORE DIMINISHING AFTER
SUNSET. 0-6KM BULK SHEAR REMAINS AROUND 35KTS. STRONGER FORCING/LIFT
AHEAD OF THE SFC LOW/FRONT AND MID LEVEL SHORTWAVE ARRIVE AND MOVE
ACROSS DURING THE OVERNIGHT HOURS...CENTERED IN THE 06Z-09Z TIME-
FRAME. STILL APPEARS THERE MAY BE A SMALL SEVERE THREAT THRU EARLY
EVENING...BUT LOOKING QUITE ISOLATED DUE TO OVERNIGHT TIMING OF
FORCING/LIFT AND MARGINAL CAPE/SHEAR. WITH GOOD MODEL/ENSEMBLE
CONSENSUS FOR SHRA/TSRA WITH THE LOW/FRONT PASSAGE TONIGHT RAISED
LATE EVENING/OVERNIGHT POP TO CATEGORICAL. SOME MOISTURE/LIFT
LINGERS OVER MAINLY THE SOUTHEAST END OF THE FORECAST AREA WED
MORNING AS THE FRONT CONTINUES TO PUSH EAST THRU THE AREA. CONTINUED
-SHRA/ISOLATED -TSRA CHANCES WED MORNING. REMOVED SMALL -SHRA CHANCE
FROM WED AFTERNOON AS SUBSIDENCE/DRYING/BRISK NORTHWEST WINDS SPREAD
ACROSS THE AREA IN THE WAKE OF THE LOW/FRONT. COOLER...DRIER AIRMASS
SPREADS ACROSS THE AREA FOR WED NIGHT/THU AS CANADIAN HIGH PRESSURE
AND WEAK SHORTWAVE RIDGING ALOFT SLIDE ACROSS THE AREA. PIECES OF
ENERGY SHEAR EAST OUT OF THE NORTHERN ROCKIES TROUGH AND ACROSS THE
AREA FOR THU NIGHT INTO FRI NIGHT. FIRST OF THESE MOVES ACROSS THE
AREA THU NIGHT WITH ANOTHER FRI NIGHT. WEAK PV ADVECTION...WEAK/MDT
850-700MB WARM ADVECTION AND ISENTROPIC LIFT IN THE 290-300K LAYER
ACCOMPANY THESE FEATURES. QUESTION REMAINS AMOUNT OF MOISTURE
AVAILABLE FOR THIS FORCING/LIFT TO WORK WITH. MODELS INDICATE MODEST
MOISTURE AT BEST. DID HONOR FIRST WAVE WITH A SMALL -SHRA CHANCE
WEST OF THE MS RIVER THU NIGHT. PREVIOUS GRIDS HAD A SMALL -SHRA
CHANCE FRI NIGHT AND LOOKS GOOD AND CONTINUED THIS FOR NOW. MAY YET
NEED A SMALL -SHRA CHANCE FRI BUT LEFT THIS PERIOD DRY AT THIS TIME
AS IT BLENDS WELL WITH NEIGHBORING GRIDS.

WITH SHRA/TSRA INTO A DRIER BOUNDARY LAYER AIRMASS TONIGHT...FAVORED
COOLER OF GUIDANCE LOWS. WITH SOME SUNSHINE FOR WED AFTERNOON...
FAVORED WARMER GFS MAV MOS HIGHS. USED A BLEND OF GUIDANCE LOWS/
HIGHS FOR WED NIGHT/THU. GUIDANCE LOWS FOR THU NIGHT QUITE SIMILAR
AND LOOK TO BE IN THE BALLPARK FOR NOW. USED WARMER GFS ENSEMBLE MOS
HIGHS FRI...WHICH BLEND WELL WITH NEIGHBORING GRIDS. USED A BLEND OF
GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR LOWS FRI NIGHT.

.LONG TERM...SATURDAY THROUGH TUESDAY

06.00Z MEDIUM RANGE MODELS IN REASONABLY GOOD AGREEMENT SAT INTO
SUN AND OFFER IMPROVED RUN-TO-RUN CONSISTENCY FOR THESE DAYS. FOR
MON/TUE ECMWF/GFS SHOW GOOD RUN-TO-RUN CONSISTENCY WITH THEIR 05.00Z
RUNS...BUT REMAIN 180 DEGREES OUT OF PHASE WITH POSITIONS OF
TROUGHS/RIDGES ACROSS NOAM. GFS SHOWS THE BETTER RUN-TO-RUN
CONSISTENCY WITH ITS 05.00Z RUN AND SUPPORTED BY ITS ENSEMBLE MEAN.
OPERATIONAL ECMWF RUN REMAINS MORE PROGRESSIVE WITH FEATURES IN THE
QUASI-ZONAL FLOW MON/TUE. FORECAST CONFIDENCE AVERAGE FOR SAT/SUN
WITH THE BETTER MODEL/ENSEMBLE CONSISTENCY...THEN ON THE LOW SIDE
FOR MON/TUE AS MODEL SOLUTIONS DIVERGE. WITH CONFIDENCE REMAINING
LOW OUT ON DAYS 6/7...SIDED WITH THE PMDEPD ENSEMBLE/MODEL CONSENSUS
THESE DAYS. TIGHTENING MODEL CONSENSUS FOR A MID LEVEL TROUGH/
SHORTWAVE TO MOVE ACROSS THE REGION SAT/SUN. APPEARS DEEPER
MOISTURE/INSTABILITY TO REMAIN SOUTH OF THE AREA...WITH CHANCE
-SHRA SAT INTO SUN REASONABLE. NON-ECMWF MODEL/ENSEMBLE CONSENSUS
SLIDE A SFC HIGH AND SHORTWAVE RIDGE AXIS ALOFT ACROSS THE REGION
FOR SUN NIGHT/MON AND LEFT THESE PERIODS DRY. NEXT TROUGH DIGS INTO
THE PLAINS STATES BY TUE WITH INCREASING MOISTURE/INSTABILITY INTO
THE AREA FOR TUE. DESPITE LOW CONFIDENCE CHANCE SHRA/TSRA TUE LOOKS
FOR NOW. WITH PLENTY OF UNCERTAINTY IN THE DETAILS...ESPECIALLY BY
MON...USED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR
HIGHS/LOWS THRU THE PERIOD.

&&

.AVIATION...TONIGHT AND WEDNESDAY

A WARM FRONTAL BOUNDARY EXTENDED FROM AN AREA OF LOW PRESSURE OVER
SD EASTWARD THROUGH CENTRAL MN INTO CENTRAL WI. SOME SHRA/TS
ACTIVITY WAS OCCURRING ALONG AND AHEAD OF THIS FRONTAL BOUNDARY WITH
KRST/KLSE TAF SITES REMAINING SOUTH OF THIS ACTIVITY. HAD VCTS/VCSH
AT 18Z TAF ISSUANCE FOR KRST/KLSE 21-24Z TIME FRAME...BUT BECOMING
DOUBTFUL THIS INDEED WILL OCCUR WITH BEST FORCING NORTH OF THE AREA.
BETTER CHANCES...IN FACT LIKELIHOOD OF SHRA/TS AT KRST/KLSE TAF
SITES WILL OCCUR LATER THIS EVENING IN THE 04-06Z TIME FRAME AS THE
LOW OVER THE DAKOTAS MOVES INTO SOUTHERN MN WITH A COLD FRONT
TRAILING THROUGH SOUTHWEST MN INTO NEBRASKA. LIFT AND MOISTURE
CONVERGENCE AHEAD OF THE FRONT WILL PRODUCE SCATTERED CONVECTION...
WHICH WILL AFFECT THE KRST/KLSE TAF SITES. HAVE INCLUDED MVFR
CONDITIONS FROM 04-12Z TIME FRAME WITH THIS CONVECTIVE ACTIVITY. THE
COLD FRONT WILL PUSH THROUGH KRST TAF SITE 10-13Z TIME FRAME...AND
THE KLSE TAF SITE 12-15 TIME FRAME. WINDS WILL BECOME NORTHWEST AND
GUSTY BEHIND THE FRONT WITH GUSTS IN THE 20 TO 25KT RANGE. CLOUD
HEIGHTS WILL DIP INTO IFR RANGE AT KRST 10-13Z. OTHERWISE...MVFR
CONDITIONS EXPECTED TO CONTINUE BEHIND THE FRONT WITH BROKEN
STRATOCUMULUS CLOUDS. CEILINGS EXPECTED TO BE IN THE 1500-2500FT
RANGE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........SHEA
Hazardous weather outlook, May 6, 5:50 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
550 AM CDT TUE MAY 6 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-071100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
550 AM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTH OF THE REGION TODAY. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING SOUTH OF
THE WARM FRONT. BETWEEN 4 PM AND 10 PM...A FEW OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
THE CHANCES FOR THUNDERSTORMS WILL INCREASE AFTER MIDNIGHT AS A
COLD FRONT APPROACHES THE AREA. HOWEVER...WITH ONLY LIMITED AMOUNTS
OF INSTABILITY...THESE STORMS ARE NOT EXPECTED TO PRODUCE ANY SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE EAST OF THE AREA WEDNESDAY. ISOLATED
THUNDERSTORMS MAY STILL OCCUR WEDNESDAY MORNING BUT THESE STORMS
ARE NOT EXPECTED TO PRODUCE ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THAT MAY OCCUR
THIS AFTERNOON AND EVENING...ONLY LOCALIZED SPOTTER ACTIVATION MAY
BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

In the hours before

Local storm report, May 6, 6:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     DOWNBURST        DEXTER                  43.72N 92.70W
05/06/2008                   MOWER              MN   MESONET

            58 MPH WIND GUST

&&

DAS
Local storm report, May 6, 6:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          4 SE ST. CHARLES        43.93N 92.01W
05/06/2008                   WINONA             MN   AMATEUR RADIO

            POSSIBLE TORNADO ON INTERSTATE 90 NEAR MILE MARKER 249 OR
            NEAR INTERSECTION OF INTERSTATE 90 AND HIGHWAY 33 SOUTH.

&&

DAS
Local storm report, May 6, 6:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
634 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          4 SE UTICA              43.94N 91.89W
05/06/2008                   WINONA             MN   PUBLIC

            POSSIBLE TORNADO NEAR MILE MARKER 242 ON INTERSTATE 90

&&

DAS
Local storm report, May 6, 6:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             10 E ST. CHARLES        43.97N 91.86W
05/06/2008  E0.88 INCH       WINONA             MN   EMERGENCY MNGR

            NICKEL HAIL REPORTED AT ENTERPRISE REST AREA NEAR MILE
            POST 244 ON INTERSTATE 90.

&&

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 5:03 PM CDTSevere Thunderstorm WarningARXMower27 min
May 6, 5:33 PM CDTTornado WarningARXWinona42 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.